Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Apr 27, 2011, 7:40 PM EDT for Steuben County, Yates County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:40 PM EDT (23:40 UTC)
- Expired
- Apr 27, 2011, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:52 PM EDT | FLASH FLOOD | Wayland, NY | NUMEROUS REPORTS OF FLOODING IN THE TOWN OF WAYLAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133
WGUS51 KBGM 272340
FFWBGM
NYC101-123-280230-
/O.NEW.KBGM.FF.W.0019.110427T2340Z-110428T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
740 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STEUBEN COUNTY IN CENTRAL NEW YORK...
WEST CENTRAL YATES COUNTY IN CENTRAL NEW YORK...
* UNTIL 1030 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADDISON...
ARKPORT...AVOCA...BATH...CAMPBELL...COHOCTON...CORNING...
HAMMONDSPORT...HORNELL AND PAINTED POST.
THE HEAVIEST RAIN THUS FAR HAS FALLEN IN THE SOUTHERN PORTION OF
STEUBEN COUNTY...IN PARTICULAR IN THE TROUPS CREEK WATERSHED WEST OF
WOODHULL. RADAR INDICATED RAINFALL TOTALS HAVE EXCEEDED ONE INCH PER
HOUR IN SOME AREAS.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4254 7772 4255 7766 4258 7765 4259 7734
4256 7715 4226 7710 4222 7702 4206 7697
4200 7697 4200 7774
$$
MSS1 follow-up statement
094
WGUS71 KBGM 280012
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT WED APR 27 2011
NYC101-123-280230-
/O.CON.KBGM.FF.W.0019.000000T0000Z-110428T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-YATES NY-
812 PM EDT WED APR 27 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
EXTREME WEST CENTRAL YATES AND STEUBEN COUNTIES...
AT 800 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
REPORTS OF FLOODING IN WAYLAND.
AN AREA OF HEAVY RAIN HAS FALLEN OVER THE SOUTH WEST PORTION OF
STEUBEN COUNTY. ONE HOUR RADAR INDICATED RAINFALL TOTALS RANGE FROM
ABOUT 1 INCH UPWARDS TO 1.5 INCHES WITH THE TROUPS CREEK WATERSHED
SOUTH WEST OF WOODHULL.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4254 7772 4255 7766 4258 7765 4259 7734
4256 7715 4226 7710 4222 7702 4206 7697
4200 7697 4200 7774
$$
MSSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 4:29 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 27, 4:29 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
429 PM EDT WED APR 27 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND THUNDERSTORMS TO
THE REGION EARLY TONIGHT. SOME STORMS MAY BECOME SEVERE...ALONG
WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. A COLD FRONT WILL
CROSS THE AREA ON THURSDAY. MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ARE EXPECTED WITH THIS SYSTEM THROUGH MIDDAY
THURSDAY. FRIDAY WILL BE COOLER AND UNSETTLED...THEN HIGH PRESSURE
WILL BRING DRY CONDITIONS FOR MUCH OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
MINOR S/WV TROF/MESOVORT MOVING THROUGH ERN OH/WRN PA AND NY WILL
CONTINUE LIFTING NE LATE THIS AFTN AND EVENING. ATMOS OVER
CNY/NEPA WAS DESTABILIZING...HOWEVER IN A MORE LIMITED FASHION AS
COMPARED TO YESTERDAY. ACARS AND RUC SOUNDINGS INDICATE A MIDLVL
CAP DUE TO INCRSD WARMING ALOFT. MEAN LAYER CAPE VALUES ARE THUS
ONLY IN THE 500-1000 J/KG RANGE ATTM...AND ARE LIKELY TO STABILIZE
IN THIS RANGE. MESOSCALE MODEL REFLECTIVITY SIMULATIONS INDICATE
THIS WILL BE ENOUGH ENERGY TO BE STIMULATED BY THE DYNAMICS ALOFT
WITH CONVECTIVE DEVELOPMENT EXPECTED TO FORM A LINEAR STRUCTURE
UPSTREAM FROM US...AND TRANSLATE ACROSS OUR AREA DURING THE MID-
LATE EVENING HOURS AND EARLY OVERNIGHT. ATTM DEEP LAYER BULK SHEAR
AND EHI VALUES WOULD SUGGEST TORNADO POTENTIAL THIS EVENING...HENCE
PART OF OUR AREA IS WITHIN A TOR WATCH. ALL THIS DEPENDS ON BEING
ABLE TO OVERCOME THE WARMER MID-LVLS.
LATER ON...THERE APPEARS AS THOUGH THERE MAY BE A RELATIVE BREAK
IN SIGNIFICANT CONVECTION DURING THE WEE HOURS...BEFORE THE MAJOR
TROF AND OCCLUDED FRONTAL SYSTEM ARRIVES. HAVE ATTEMPTED TO
ILLUSTRATE THIS IDEA IN THE GRID FCSTS WITH JUST MINOR CHC POPS
FOR SVRL HOURS OVERNIGHT BEFORE BRINGING CATEGORICAL POPS BACK IN
JUST PRIOR TO DAYBREAK.
HIGH PWATS AND RAINFALL OVER THE PAST WEEK EXCEEDING 200-400
PERCENT OF NORMAL MAKES JUST ABOUT THE ENTIRE AREA VULNERABLE TO
FLASH FLOODING DEPENDING ON WHERE ANY AXES OF HVY PRECIP SET UP.
THIS IS ALMOST NEVER EASY TO PREDICT...HOWEVER IN THE LAST 24
HOURS THE HEAVIEST AXES OF RAIN HAVE OCCURRED ACROSS THE NRN
FINGER LAKES REGION...AND ALSO FROM BRADFORD COUNTY...TO BROOME TO
OTSEGO COUNTY. FFG SUGGESTS ANYTHING APCHG 0.5-1.0 INCH/HOUR RATES
WOULD CAUSE FLOODING.
A MILD AND MUGGY NIGHT WITH OVERNIGHT LOWS IN THE LOWER TO MID 60S
IS EXPECTED.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE OCCLUDED/COLD FRONT IS FCST BY THE MAJORITY OF MODEL GUIDANCE
TO CROSS OUR REGION BETWEEN 12Z-18Z. WITH HIGH PWATS CONTINUING
AHEAD OF THE FRONT...LOCALIZED FLASH FLOOD THREAT CONTINUES FOR
THE MORNING.
AFTER FRONTAL PASSAGE THE AFTERNOON IS LIKELY TO BE VERY WINDY.
STRONG ISALLOBARIC COUPLET ALONG WITH DESTABILIZING CAA ALOFT AND
GOOD MOMENTUM TRANSFER SUGGESTS WIND GUST POTENTIAL INTO THE 40
MPH RANGE. CONFIDENCE IS NOT TOO HIGH AT THIS TIME FOR WIND
ADVISORY ISSUANCE...HOWEVER IT WILL BE CONSIDERED ON LATER SHIFTS.
UPPER TROF IS THEN LIKELY TO ONLY SLOWLY MEANDER ACROSS THE REGION
THURSDAY NIGHT THROUGH FRIDAY. THE DRY SLOT THURSDAY AFTERNOON
WILL LIKELY KEEP SHOWERS AT BAY...BUT DEEPENING MOISTURE WILL
BRING CHANCES FOR SHOWERS BACK INTO THE REGION THURSDAY NIGHT AND
FRIDAY AS COLD AIR ALOFT KEEPS THINGS UNSTABLE. QPF LOOKS LIGHT
AND GENERALLY UNDER ONE QUARTER INCH DURING THIS TIME.
HIGH PRESSURE BUILDING IN SURFACE AND ALOFT BRINGS DRY AND
SEASONABLE TEMPERATURES FOR EARLY IN THE WEEKEND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
UL RIDGE AXIS AT THE START OF THE PD WL GRADUALLY SLIDE EAST ON
SUNDAY. EC IS A LITTLE SLOWER TO BREAK DOWN THE RIDGE BUT EXPECT SFC
FRONTAL BNDRY TO MV THRU THE GREAT LKS WITH A WARM FRONT LIFTING
THRU SUN/SUN NGT. HV BASICALLY FOLLOWED HPC GUIDANCE WHICH FOLLOWS
CLOSELY WITH THE EURO.
THUS, CHC POPS FM 12Z SUNDAY ON FOR STALLED FRONTAL BNDRY NR THE
REGION. LATER IN THE PD, THE EURO DRIVES A WV UP INTO THE CWA BY THE
END OF THE PD. MEANWHILE THE 12Z GFS BRINGS THE FRONT THRU WITH DRY
WX MVG IN BHND MON/MON NGT. WL MAINTAIN CHC FOR SHOWERS SIMILAR TO
HPC GUIDANCE THRU TUE NGT. HWVR LONG TERM FCST IS UP IN THE AIR
AFTER MONDAY.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS HAVE LIFTED...AND XPCT BKN VFR CIGS TO PERSIST AT ALL
SITES FOR MUCH OF THE AFTN. LATE THIS AFTN AND EVNG...WE HAVE
FAIRLY HIGH CONFIDENCE THAT A LINE OF TSRA WILL MOVE EWD INTO THE
CNTRL SRN TIER AFTER 00Z..AND THEN CONTINNUE EWD. GIVEN THIS WE
PLAYED A 2-3 HR TEMPO GROUP FOR TSRA GNRLY IN THE 01-05Z TIME
FRAME. LATE TNGT/THU MRNG...A WDSPRD AREA OF SHRA/TSRA IS XPCTD TO
REDVLP/MOV INTO THE RGN AHEAD OF/ALONG THE CDFNT WITH MORE
MVFR/IFR. WINDS WILL BE TRICKY TNGT...PROFILES SHOW VERY STRONG
FLOW DVLPNG IN THE 2-4 KT FR LVL WHICH PROFILES SUGGEST WON'T MIX
DOWN DUE TO FAIRLY STABLE BL. HOWEVER...IF WE STAY MIXED
TNGT...SRLY WINDS WILL BCM VERY GUSTY (30-40 KTS). FOR NOW PLAYED
THE SRLY FLOW GNRLY AS 15-25. LATER FCSTS MAY HAVE TO INCLCUDE
PSBLTY OF LLWS IN THE 06-12Z TIME FRAME. IN ANY EVENT...GUSTY W TO
SW WINDS WILL FOLLOW FROPA...WITH 20-30 G35-40 LIKELY BY LATE THU
MRNG INTO THE AFTN ACRS CNTRL NY.
OUTLOOK...
THU NGT-FRI NGT...MVFR MAINLY CENTRAL NY IN SCATTERED -SHRA.
SAT/SAT NGT...VFR.
SUN/SUN NGT/MON...MVFR IN SCT -SHRA.
&&
.HYDROLOGY...
HEAVY RAIN ON SATURATED SOILS HAS CAUSED MINOR FLOODING AT SVRL
POINTS ALONG THE SUSQUEHANNA RIVER SYSTEM...AND ALSO AT ONONDAGA
LAKE. ANTECEDENT HYDROLOGIC CONDITIONS HAVE NEARLY ZERO TOLERANCE
FOR ADDITIONAL RAINFALL IN THE NEXT 12-24 HRS.
WIDESPREAD RAINFALL EXPECTED LATER TONIGHT IS EXPECTED TO BRING
ANOTHER THREE QUARTERS TO ONE INCH TO MANY BASINS. THIS MAY BE
EXACERBATED BY LOCALLY TORRENTIAL RAINFALL IN CONVECTION. CONTINUED
MINOR FLOODING...TO MODERATE AT SOME POINTS IS LIKELY WITH ADDITIONAL
RISES EXPECTED DUE TO THIS NEW RAINFALL FORECAST. HEADWATER POINTS
ALONG THE SUSQUEHANNA AND DELAWARE BASINS WILL NEED MONITORING AS
MANY OF THESE ARE NOT INDICATED TO BE IN FLOOD AT THIS TIME. THEY
WILL REACH FS IF CONVECTION HITS THE PARTICULAR BASINS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR PAZ038>040-043-044-047-048-072.
NY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...JAB
SHORT TERM...JAB
LONG TERM...PVN
AVIATION...
HYDROLOGY...JABHazardous weather outlook, Apr 27, 3:52 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 352 PM EDT WED APR 27 2011 NYZ015>017-022>025-055-PAZ038-282000- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA- BRADFORD- 352 PM EDT WED APR 27 2011 ...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE MID TO LATE EVENING HOURS. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS...LARGE HAIL AND EVEN ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN SOME AREAS TO REPORT SEVERE WEATHER DAMAGE OR FLOODING. NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048- 072-282000- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 352 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA DURING THE MID TO LATE EVENING HOURS. STORMS MAY BECOME SEVERE WITHIN THIS LINE OF STORMS...AND THERE IS A CHANCE FOR DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER AREA OF RAIN AND EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE EARLY HOURS THURSDAY MORNING. SATURATED GROUND COMBINED WITH POTENTIALLY HEAVY RAINFALL COULD MEAN ADDITIONAL AREAS OF FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 27, 1:44 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
144 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD WYALUSING 41.67N 76.26W
04/26/2011 BRADFORD PA DEPT OF HIGHWAYS
MAJOR FLASH FLOODING WHICH HAS DAMAGED AND CLOSED MANY
ROADS.
&&
DJNLocal storm report, Apr 27, 2:16 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG MARCELLUS 42.98N 76.34W
04/26/2011 ONONDAGA NY BROADCAST MEDIA
NUMEROUS TREES DOWN.
0329 PM HEAVY RAIN 8 SSE AUBURN 42.83N 76.51W
04/26/2011 M0.93 INCH CAYUGA NY TRAINED SPOTTER
RAINFALL IN 44 MINUTES...FLOODING IN THE AREA OF
ROCKEFELLER ROAD.
0330 PM HAIL SYRACUSE 43.04N 76.14W
04/26/2011 E1.25 INCH ONONDAGA NY PUBLIC
0330 PM HAIL SYRACUSE 43.04N 76.14W
04/26/2011 E1.75 INCH ONONDAGA NY PUBLIC
0335 PM HAIL LIVERPOOL 43.11N 76.21W
04/26/2011 E0.75 INCH ONONDAGA NY PUBLIC
0342 PM HAIL LIVERPOOL 43.11N 76.21W
04/26/2011 E0.88 INCH ONONDAGA NY PUBLIC
0345 PM HAIL EAST SYRACUSE 43.06N 76.07W
04/26/2011 E1.00 INCH ONONDAGA NY PUBLIC
0349 PM HAIL KIRKVILLE 43.07N 75.97W
04/26/2011 E1.00 INCH ONONDAGA NY PUBLIC
0355 PM HAIL READING CENTER 42.43N 76.93W
04/26/2011 E0.75 INCH SCHUYLER NY PUBLIC
0402 PM TSTM WND GST CHITTENANGO 43.05N 75.87W
04/26/2011 M64 MPH MADISON NY MESONET
0412 PM TSTM WND DMG 1 ESE SOUTH BAY 43.16N 75.75W
04/26/2011 MADISON NY TRAINED SPOTTER
NEAR ONEIDA LAKE...ROOF BLOWN OFF AND LANDED 1 MILE
AWAY... 3 - 4 FOOT DIAMETER TREES SNAPPED
0416 PM HAIL CANASTOTA 43.08N 75.76W
04/26/2011 E0.88 INCH MADISON NY PUBLIC
0417 PM HAIL SYLVAN BEACH 43.21N 75.73W
04/26/2011 E1.75 INCH ONEIDA NY EMERGENCY MNGR
TREES AND WIRES ALSO REPORTED DOWN
0418 PM TSTM WND DMG BRIDGEPORT 43.15N 75.98W
04/26/2011 ONONDAGA NY TRAINED SPOTTER
ROOF BLOWN OFF HOME
0421 PM HAIL VERONA 43.13N 75.58W
04/26/2011 E1.25 INCH ONEIDA NY PUBLIC
0425 PM HAIL BLOSSVALE 43.28N 75.65W
04/26/2011 E1.00 INCH ONEIDA NY PUBLIC
0427 PM TSTM WND GST ROME 43.23N 75.49W
04/26/2011 M64 MPH ONEIDA NY TRAINED SPOTTER
0429 PM HAIL LEE 43.28N 75.58W
04/26/2011 E1.75 INCH ONEIDA NY EMERGENCY MNGR
0430 PM FLASH FLOOD ROME 43.23N 75.49W
04/26/2011 ONEIDA NY TRAINED SPOTTER
ROADS CLOSED IN ROME
0430 PM TSTM WND DMG ROME 43.23N 75.49W
04/26/2011 ONEIDA NY TRAINED SPOTTER
DUMPSTERS OVERTURNED
0430 PM HEAVY RAIN ROME 43.23N 75.49W
04/26/2011 M1.14 INCH ONEIDA NY TRAINED SPOTTER
FELL IN 11 MINUTES
0445 PM HAIL MARCELLUS 42.98N 76.34W
04/26/2011 E1.50 INCH ONONDAGA NY PUBLIC
0445 PM HAIL CAMILLUS 43.04N 76.31W
04/26/2011 E1.50 INCH ONONDAGA NY PUBLIC
0445 PM HAIL SKANEATELES 42.95N 76.43W
04/26/2011 E1.00 INCH ONONDAGA NY PUBLIC
0446 PM HAIL CAMILLUS 43.04N 76.31W
04/26/2011 E1.75 INCH ONONDAGA NY PUBLIC
HAIL SIZE VARIED FROM 1 INCH TO 1.75 INCH
0455 PM HAIL FAIRMOUNT 43.04N 76.25W
04/26/2011 M1.25 INCH ONONDAGA NY TRAINED SPOTTER
HAIL VARIED IN SIZE FROM QUARTER TO HALF DOLLAR
0458 PM HAIL LIVERPOOL 43.11N 76.21W
04/26/2011 E0.88 INCH ONONDAGA NY PUBLIC
0458 PM HAIL LIVERPOOL 43.11N 76.21W
04/26/2011 E1.25 INCH ONONDAGA NY PUBLIC
0500 PM HAIL SOLVAY 43.06N 76.21W
04/26/2011 E1.00 INCH ONONDAGA NY TRAINED SPOTTER
0500 PM HAIL LIVERPOOL 43.11N 76.21W
04/26/2011 E1.75 INCH ONONDAGA NY PUBLIC
0500 PM HAIL NORTH SYRACUSE 43.13N 76.13W
04/26/2011 E1.00 INCH ONONDAGA NY OTHER FEDERAL
REPORTED BY WEATHER OBSERVER AT SYRACUSE AIRPORTT
0500 PM TSTM WND DMG SYRACUSE 43.04N 76.14W
04/26/2011 ONONDAGA NY TRAINED SPOTTER
TREES DOWN AND POWER OUT
0500 PM HEAVY RAIN POINT ROCK 43.38N 75.55W
04/26/2011 M1.04 INCH ONEIDA NY TRAINED SPOTTER
RAIN FELL IN 30 MINUTES
0505 PM HAIL CICERO 43.18N 76.12W
04/26/2011 E1.00 INCH ONONDAGA NY TRAINED SPOTTER
0545 PM FLASH FLOOD SYRACUSE 43.04N 76.14W
04/26/2011 ONONDAGA NY LAW ENFORCEMENT
MANY STREETS FLOODED
0845 PM TSTM WND DMG CAMPTOWN 41.73N 76.23W
04/26/2011 BRADFORD PA FIRE DEPT/RESCUE
MULTIPLE TREES DOWN BLOCKING ROADWAY AT THE
INTERSECTION OF STATE ROAD 409 AND 706
0853 PM TSTM WND DMG DIMOCK 41.75N 75.90W
04/26/2011 SUSQUEHANNA PA TRAINED SPOTTER
NUMEROUS TREES DOWN. 30 FOOT TRAILER OVERTURNED. POLE
BARN DESTROYED.
0900 PM HEAVY RAIN CAYUGA HEIGHTS 42.47N 76.48W
04/26/2011 M0.76 INCH TOMPKINS NY TRAINED SPOTTER
RAIN FELL BETWEEN 8 PM AND 9 PM
0900 PM HEAVY RAIN NWS BINGHAMTON 42.21N 75.99W
04/26/2011 M0.84 INCH BROOME NY NWS OFFICE
RAINFALL MEASURED BETWEEN 8 PM AND 9 PM
0900 PM FLASH FLOOD VESTAL 42.08N 76.05W
04/26/2011 BROOME NY COUNTY OFFICIAL
STREAMS OUT OF BANKS IN VESTAL AND JOHNSON CITY.
0900 PM FLASH FLOOD TROY 41.78N 76.79W
04/26/2011 BRADFORD PA EMERGENCY MNGR
SIGNIFICANT FLASH FLOODING REPORTED. MANY ROADS CLOSED
AND WASHED OUT.
0902 PM HAIL MONTROSE 41.83N 75.88W
04/26/2011 E0.75 INCH SUSQUEHANNA PA PUBLIC
0905 PM TSTM WND DMG GREAT BEND 41.97N 75.75W
04/26/2011 SUSQUEHANNA PA FIRE DEPT/RESCUE
TREE DOWN ON 21 SOUTH AND FELL ON ELECTICAL POLE
0906 PM HEAVY RAIN APALACHIN 42.07N 76.17W
04/26/2011 M1.71 INCH TIOGA NY TRAINED SPOTTER
RAIN FELL FROM 750 PM THROUGH 9 PM
0930 PM FLASH FLOOD WYALUSING 41.67N 76.26W
04/26/2011 BRADFORD PA DEPT OF HIGHWAYS
MAJOR FLASH FLOODING WHICH HAS DAMAGED AND CLOSED MANY
ROADS.
0940 PM TSTM WND DMG GILBERTSVILLE 42.47N 75.32W
04/26/2011 OTSEGO NY BROADCAST MEDIA
MANY TREES DOWN
0945 PM HAIL ELK LAKE 41.75N 75.95W
04/26/2011 E1.00 INCH SUSQUEHANNA PA PUBLIC
0956 PM HAIL SWOYERSVILLE 41.30N 75.87W
04/26/2011 M1.00 INCH LUZERNE PA TRAINED SPOTTER
ALSO... ESTIMATED 70 MPH WIND... NUMEROUS TREES DOWN
WITH SOME FALLING ON HOMES ESPECIALLY IN THE BACK
MOUNTAIN AREA.
1000 PM HAIL MARYLAND 42.53N 74.88W
04/26/2011 E0.75 INCH OTSEGO NY PUBLIC
1000 PM FLASH FLOOD NEW BERLIN 42.62N 75.34W
04/26/2011 CHENANGO NY EMERGENCY MNGR
WATER RESCUE IN PROGRESS
1005 PM FLASH FLOOD LACEYVILLE 41.65N 76.16W
04/26/2011 WYOMING PA PUBLIC
A CREEK IN LACEYVILLE WAS THREATING TO FLOOD HOMES IN
LACEYVILLE
1025 PM HAIL DICKSON CITY 41.47N 75.63W
04/26/2011 E0.75 INCH LACKAWANNA PA PUBLIC
1045 PM HAIL EQUINUNK 41.85N 75.22W
04/26/2011 E0.75 INCH WAYNE PA PUBLIC
1100 PM FLASH FLOOD NEW ALBANY 41.60N 76.44W
04/26/2011 BRADFORD PA EMERGENCY MNGR
ROADS FLOODED AND WASHED OUT.
1100 PM FLASH FLOOD LACEYVILLE 41.65N 76.16W
04/26/2011 WYOMING PA EMERGENCY MNGR
ROADS FLOODED AND WASHED OUT.
1100 PM FLASH FLOOD WILMOT 41.60N 76.32W
04/26/2011 BRADFORD PA EMERGENCY MNGR
ROADS WASHED OUT AND FLOODED.
1130 PM FLASH FLOOD ONEONTA 42.45N 75.07W
04/26/2011 OTSEGO NY COUNTY OFFICIAL
SCATTERED ROAD WASHOUTS AND FLOODS REPORTED THROUGHOUT
THE COUNTY.
1217 AM FLASH FLOOD LARKSVILLE 41.26N 75.93W
04/27/2011 LUZERNE PA COUNTY OFFICIAL
FLASH FLOODING ALONG ROUTE 6 IN PLYMOUTH TOWNSHIP.
SCATTERED AREAS OF ROAD FLOODING OCCURRED ELSEWHERE
ACROSS LUZERNE COUNTY.
&&
PNLocal storm report, Apr 27, 5:10 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO VERONA MILLS 43.20N 75.57W
04/26/2011 ONEIDA NY NWS STORM SURVEY
EF-1 TORNADO TOUCHDOWN IN WOODED AREA NEAR THE
INTERSECTION OF STATE ROAD 49 AND LAUTHER RD NEAR VERONA
MILLS. MULTIPLE TREES DOWN AND SNAPPED POWER POLE. 100
MPH WINDS WITH PATH WIDTH OF 65 YARDS AND LENGTH OF 200
YARDS.
&&
PNSpecial weather statement, Apr 27, 5:33 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT WED APR 27 2011
NYZ057-272230-
DELAWARE NY-
533 PM EDT WED APR 27 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DELAWARE COUNTY...
* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO
45 MPH...AND BRIEF VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
MARGARETVILLE...AND MOVING NORTH AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROXBURY AT 540 PM EDT...
HOBART AT 545 PM EDT...
STAMFORD AT 550 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4210 7457 4209 7460 4215 7481 4247 7467
4243 7462 4236 7444 4235 7443
TACThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:40 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Apr 26, 8:55 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 65 min |
| Apr 26, 9:05 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Tioga | 4 hr |
| Apr 26, 9:10 PM EDT | Flash Flood Warning | BGM | Cortland, Madison, Oneida, Onondaga | 2 hr |
| Apr 26, 9:19 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 41 min |
| Apr 26, 9:35 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego, Sullivan | 4 hr |
| Apr 26, 9:39 PM EDT | Tornado Warning | BGM | Otsego | 51 min |
| Apr 26, 9:45 PM EDT | Areal Flood Advisory | BGM | Sullivan | 4 hr |
| Apr 26, 9:59 PM EDT | Tornado Warning | BGM | Otsego | 34 min |
| Apr 26, 10:02 PM EDT | River Flood Warning | BGM | Tioga | 5 days |
| Apr 26, 10:02 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego, Sullivan | 43 min |
| Apr 26, 10:07 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 68 min |
| Apr 26, 10:49 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 4 hr |
| Apr 26, 11:48 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Apr 27, 12:25 AM EDT | Special Weather Statement | BGM | Sullivan | 65 min |
| Apr 27, 1:09 AM EDT | River Flood Warning | BGM | Broome | 4 days |
| Apr 27, 1:09 AM EDT | River Flood Warning | BGM | Broome, Tioga | 4 days |
| Apr 27, 6:00 AM EDT | River Flood Warning | BGM | Broome | 58 hr |
| Apr 27, 6:02 AM EDT | River Flood Warning | BGM | Onondaga | 11 days |
| Apr 27, 11:25 AM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 27 hr |
| Apr 27, 1:27 PM EDT | River Flood Warning | BGM | Onondaga | 82 min |
| Apr 27, 5:33 PM EDT | Special Weather Statement | BGM | Delaware | 57 min |
| Apr 27, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 56 min |
| Apr 27, 7:00 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 60 min |
| Apr 27, 7:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 62 min |
| Apr 27, 7:50 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben, Tioga, Tompkins | 55 min |
| Apr 27, 7:56 PM EDT | Tornado Warning | BGM | Chemung, Schuyler, Seneca, Steuben, Tompkins, Yates | 64 min |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.